Robustness of equilibria in anonymous local games

W. Kets

Research output: Contribution to journalArticleScientificpeer-review

Abstract

This paper studies the robustness of symmetric equilibria in anonymous local games to perturbations of prior beliefs. Two priors are strategically close on a class of games if players receive similar expected payoffs in equilibrium under the priors, for any game in that class. I show that if the structure of payoff interdependencies is sparse in a well-defined sense, the conditions for strategic proximity in anonymous local games are strictly weaker than the conditions for general Bayesian games of Kajii and Morris (1998) [11] when attention is restricted to symmetric equilibria. Hence, by exploiting the properties of anonymous local games, it is possible to obtain stronger robustness results for this class.
Original languageEnglish
Pages (from-to)300-325
JournalJournal of Economic Theory
Volume146
Issue number1
Publication statusPublished - 2011

Fingerprint

Robustness
Perturbation
Proximity
Interdependencies
Bayesian games

Cite this

Kets, W. / Robustness of equilibria in anonymous local games. In: Journal of Economic Theory. 2011 ; Vol. 146, No. 1. pp. 300-325.
@article{b0981aab0fd5465a806ce023bbd205d0,
title = "Robustness of equilibria in anonymous local games",
abstract = "This paper studies the robustness of symmetric equilibria in anonymous local games to perturbations of prior beliefs. Two priors are strategically close on a class of games if players receive similar expected payoffs in equilibrium under the priors, for any game in that class. I show that if the structure of payoff interdependencies is sparse in a well-defined sense, the conditions for strategic proximity in anonymous local games are strictly weaker than the conditions for general Bayesian games of Kajii and Morris (1998) [11] when attention is restricted to symmetric equilibria. Hence, by exploiting the properties of anonymous local games, it is possible to obtain stronger robustness results for this class.",
author = "W. Kets",
year = "2011",
language = "English",
volume = "146",
pages = "300--325",
journal = "Journal of Economic Theory",
issn = "0022-0531",
publisher = "Academic Press Inc.",
number = "1",

}

Robustness of equilibria in anonymous local games. / Kets, W.

In: Journal of Economic Theory, Vol. 146, No. 1, 2011, p. 300-325.

Research output: Contribution to journalArticleScientificpeer-review

TY - JOUR

T1 - Robustness of equilibria in anonymous local games

AU - Kets, W.

PY - 2011

Y1 - 2011

N2 - This paper studies the robustness of symmetric equilibria in anonymous local games to perturbations of prior beliefs. Two priors are strategically close on a class of games if players receive similar expected payoffs in equilibrium under the priors, for any game in that class. I show that if the structure of payoff interdependencies is sparse in a well-defined sense, the conditions for strategic proximity in anonymous local games are strictly weaker than the conditions for general Bayesian games of Kajii and Morris (1998) [11] when attention is restricted to symmetric equilibria. Hence, by exploiting the properties of anonymous local games, it is possible to obtain stronger robustness results for this class.

AB - This paper studies the robustness of symmetric equilibria in anonymous local games to perturbations of prior beliefs. Two priors are strategically close on a class of games if players receive similar expected payoffs in equilibrium under the priors, for any game in that class. I show that if the structure of payoff interdependencies is sparse in a well-defined sense, the conditions for strategic proximity in anonymous local games are strictly weaker than the conditions for general Bayesian games of Kajii and Morris (1998) [11] when attention is restricted to symmetric equilibria. Hence, by exploiting the properties of anonymous local games, it is possible to obtain stronger robustness results for this class.

M3 - Article

VL - 146

SP - 300

EP - 325

JO - Journal of Economic Theory

JF - Journal of Economic Theory

SN - 0022-0531

IS - 1

ER -